Alert archive / Arkansas / Flash Flood Warnings in 2013
Flash Flood Warning 70, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 23, 2013, 6:11 AM CDT for Craighead County, Poinsett County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2013, 6:11 AM CDT (11:11 UTC)
- Expired
- Jul 23, 2013, 9:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Craighead County, AR, Poinsett County, AR
The radar
The Memphis radar (KNQA), 102 km from the middle of the area, began a volume at 11:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 11.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2596 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1203 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
504
WGUS54 KMEG 231111
FFWMEG
ARC031-111-231415-
/O.NEW.KMEG.FF.W.0070.130723T1111Z-130723T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
611 AM CDT TUE JUL 23 2013
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
WESTERN POINSETT COUNTY IN EASTERN ARKANSAS...
* UNTIL 915 AM CDT
* AT 611 AM CDT...DOPPLER RADAR ESTIMATES 2 TO 4 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT HOUR.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
OF SOUTHWESTERN CRAIGHEAD AND WESTERN POINSETT COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3551 9104 3573 9105 3576 9073 3544 9082
3544 9104 3544 9105 3550 9105
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 4:32 AM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jul 23, 4:32 AM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 432 AM CDT TUE JUL 23 2013 .DISCUSSION... NORTHWEST FLOW ALOFT WILL CONTINUE OVER THE MIDSOUTH THROUGH EARLY NEXT WEEK...THOUGH WILL LIKELY WEAKEN AS A SUBTROPICAL HEIGHT RIDGE CENTERED OVER THE DESERT SOUTHWEST BROADENS EASTWARD BEYOND THIS WEEKEND. PRIMARY FORECAST CHALLENGE IS TIMING OF RAIN CHANCES... WHICH WILL BE MODULATED BY SHORTWAVE DISTURBANCES EMBEDDED IN THE UPPER LEVEL NORTHWEST FLOW. AS OCCURRED MONDAY...THE MODELS OFTEN OVERSTATE AFTERNOON AIRMASS RECOVERY AND DESTABILIZATION FOLLOWING EARLY MORNING MCS PASSAGE. FOR THESE REASONS...GRIDDED RAIN CHANCES WILL BE MORE BROAD BRUSHED AREALLY AND TEMPORALLY THROUGH WEDNESDAY NIGHT. A COLD FRONTAL PASSAGE EARLY THURSDAY SHOULD BRING SUFFICIENT STABILIZATION TO PRECLUDE MENTIONABLE RAIN CHANCES UNTIL THE WEEKEND. FOR THE SHORT TERM... 00Z NAM SOUNDINGS SHOWED 4000 TO 5000 J/KG OF MUCAPE NORTH OF INTERSTATE 40 THIS AFTERNOON. REMOVING THE SUPERADIABATIC LAPSE RATE IN THE BOUNDARY LAYER STILL YIELDED SURFACE BASED CAPES AROUND 3000 J/KG. WHETHER THIS AMOUNT OF CAPE VERIFIES WILL DEPEND ON HOW MUCH THE AIRMASS GETS WORKED OVER BY THE EXPANDING EARLY MORNING STORMS. NORTHWEST MS MAY STAND A BETTER CHANCE OF REALIZING LARGE CAPES THIS AFTERNOON...ALBEIT WITH SLIGHTLY STRONGER CONVECTIVE INHIBITION THAN POINTS TO THE NORTH AND EAST. NAM AND GFS BOTH INDICATE A RELATIVELY STRONG SIGNAL FOR MCS DEVELOPMENT OVER SOUTHERN MO LATE THIS EVENING...WHICH WOULD MOVE INTO THE MIDSOUTH DURING THE OVERNIGHT. FOR TEMPS...GFS MOS GUIDANCE APPEARS TOO WARM FOR TODAY GIVEN THE MORNING CONVECTIVE POTENTIAL. THEREAFTER... MOS TEMPS APPEAR REASONABLE. PWB && .AVIATION... 06Z TAF CYCLE MAINLY VFR CONDITIONS EXPECTED FOR THE PERIOD AT ALL TAF SITES. EXPECTING ANOTHER ROUND OF STORMS TO DEVELOP NEAR TAF SITE JBR AND MOVE SOUTHEASTWARD OVERNIGHT AND THROUGH THE MORNING SOMETIME AFTER 09Z. IF AND WHEN STORMS DEVELOP AFTER 09Z...MAY SEE SOME MVFR/IFR CONDITIONS DUE TO VISBY REDUCTION. WINDS FROM THE WSW DURING THE DAY 8-12 KTS. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jul 23, 3:18 AM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 318 AM CDT TUE JUL 23 2013 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-241030- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 318 AM CDT TUE JUL 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY NORTH OF INTERSTATE 40. DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY SEVERE WEATHER THREATS. OVER THE REMAINDER OF THE MIDSOUTH... THUNDERSTORMS MAY APPROACH SEVERE LIMITS IN THE AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG THUNDERSTORMS WILL BE POSSIBLE TONIGHT AND WEDNESDAY...WITH STRONG WINDS... LOCALLY HEAVY RAINFALL AND SMALL HAIL POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TODAY. PWB
In the hours before
Special weather statement, Jul 23, 2:50 AM CDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 250 AM CDT TUE JUL 23 2013 MSZ004-005-009-230815- TIPPAH MS-PRENTISS MS-ALCORN MS- 250 AM CDT TUE JUL 23 2013 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 315 AM CDT FOR... SOUTHWESTERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI... NORTHWESTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI... EAST CENTRAL TIPPAH COUNTY IN NORTHEAST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 9 MILES NORTHWEST OF JUMPERTOWN AT 250 AM CDT...MOVING EAST AT 30 MPH. PEOPLE IN ALCORN...PRENTISS AND TIPPAH COUNTIES SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3484 8856 3468 8857 3473 8887 3487 8885 TIME...MOT...LOC 0750Z 275DEG 26KT 3477 8877
Nearby
Flash Flood Warnings in Arkansas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.